MAUDE Adverse Event Report: ARTHREX, INC. IMPL SYS,BIO-COMP ACHILLES MID-SUBSTANCE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. IMPL SYS,BIO-COMP ACHILLES MID-SUBSTANCE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number IMPL SYS,BIO-COMP ACHILLES MID-SUBSTANCE
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Local Reaction (2035)
Date of Event 06/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that on (b)(6) 2019 the patient underwent an achilles repair procedure where a bio-composite achilles mid-substance implant system, ar-8929bc-cp, was implanted.Two weeks after the surgery, the patient began to experience allergic reaction-like eruption in their skin.The affected area had repeated blisters, rashes and ruptures which were initially recognized throughout the body, but were gradually confined to the wound area.A revision procedure took place on (b)(6) 2019 where the surgeon explanted the implant.A patch test was performed on the extracted product and a positive reaction was observed.The patient was seen on (b)(6) 2019 and it was reported that the patient's condition after removal was good.

Brand Name
IMPL SYS,BIO-COMP ACHILLES MID-SUBSTANCE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9081172
Report Number1220246-2019-01321
Device Sequence Number2774482
Product Code MAI
UDI-Device Identifier00888867131651
UDI-Public00888867131651
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMPL SYS,BIO-COMP ACHILLES MID-SUBSTANCE
Device Catalogue NumberAR-8929BC-CP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2019
Initial Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;